Early exposure to acetaminophen and allergic disordersGarcia-Marcos, Luis; Sanchez-Solis, Manuel; Perez-Fernandez, VirginiaCurrent Opinion in Allergy & Clinical Immunology: June 2011 - Volume 11 - Issue 3 - p 162–173 doi: 10.1097/ACI.0b013e3283464c28 Outcome measures: Edited by Henry Milgrom and Ralph Mosges Abstract Author Information Purpose of review: To summarize the data related to the association between acetaminophen and allergic diseases, and to try to establish a conclusion regarding the extent to which the association is unbiased and what its strength might be. Recent findings: Several studies have shown an association between acetaminophen use during pregnancy and allergic diseases in the offspring. Furthermore, this association has also been found between early exposure and recent exposure to the drug and several allergic conditions. However, other studies did not confirm those associations. Taken together, the available data suggest an unbiased but weak association between acetaminophen consumption and asthma/wheezing. Additional studies are needed to definitely confirm the association with rhinitis, eczema and sensitization. Summary: Although the use of acetaminophen is weakly associated with asthma/wheezing, the widespread use of the drug might have important public health implications. Thus, controlled studies to definitely establish not only causality but also the magnitude in which acetaminophen might increase allergic disorders are needed. aPediatric Respiratory and Allergy Unit, ‘Virgen de la Arrixaca’ University Children's Hospital, University of Murcia, Spain bCIBER of Epidemiology and Public Health (CIBERSP), Spain cDepartment of Pediatrics, University of Murcia, Murcia, Spain Correspondence to Professor Luis Garcia-Marcos, Pabellón Docente Universitario. Campus Ciencias de la Salud, Ctra. Madrid-Cartagena, s/n. 30120 El Palmar, Murcia, Spain Tel: +34 868888129; fax: +34 868888127; e-mail: firstname.lastname@example.org Copyright © 2011 Wolters Kluwer Health, Inc. All rights reserved.